You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Generating Random Variates Using Transformations with Multiple Roots
John R. Michael, William R. Schucany and Roy W. Haas
The American Statistician
Vol. 30, No. 2 (May, 1976), pp. 88-90
Stable URL: http://www.jstor.org/stable/2683801
Page Count: 3
Preview not available
The general approach to generating random variates through transformations with multiple roots is discussed. Multinomial probabilities are determined for the selection of the different roots. An application of the general result yields a new and simple technique for the generation of variates from the inverse Gaussian distribution.
The American Statistician © 1976 American Statistical Association